Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 367, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 20, 1998, 8:15 PM CDT for Lawrence County, Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 1998, 8:15 PM CDT (01:15 UTC)
- Expired
- Jul 20, 1998, 9:05 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 8:20 PM CDT | Thunderstorm Wind 50 | Loretto, TN | Lawrence county EMA reported some tree limbs and free standing signs were blown down. Also, there were many power outages. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2422 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WUUS1 KBNA 210117 RRA SVRBNA TNC099-210205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 815 PM CDT MON JUL 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN MIDDLE TENNESSEE * UNTIL 905 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LORETO... MOVING NORTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST POINT BY 830 PM CDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. 04
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:00 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 300 PM CDT MON JUL 20 1998 CNVCTN GRDLLY DSIPTG ALONG OUTFLOW BNDRY POSITIONED AT 19Z FM CLARKSVILLE-FRANKLIN-LYNCHBURG. CAPPING INVERSION ASSOCIATED WITH LOW/MID LVL RDG LIKELY PREVENTG CNVCTN FM FIRING ALONG NRN END OF BNDRY. THUS BLV DRY WEA CONDITIONS WL PREVAIL ACRS MID TN TNGT. ON TUE...MDLS DO NOT DEFINE ANY LOW LVL FOCUS MECHANISM OR ANY UPR LVL SUPPORT. HWVR LOW LVL CNVGNC INCRS TUE NIGHT AND UPR LVL HGTS ALSO BEGIN TO LWR. THRFR APPRS BEST RAIN CHCS FOR MID TN WL BE LATER IN THE FCST PD. NGM MOS POPS LOOK FAVORABLE TILL WED AND WOULD GO SLGTLY HIGHER THAN GUID ON WED AS TAIL-END OF GRTLKS S/W WL BE IN OUR VCNTY. MOS TEMPS LOOK TO BE IN THE BALLPARK. 09 BNA 74/96/74/93 -335
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.